Does Tretinoin skincare products like Renova and Retin-A help shrink facial pores?
Tretinoin for Shrinking Facial Pores?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Retin A does Not Permanently Shrink Pores
There are a number of agents which can shrink pores temporarily. These would include alcohol, and a number of products which are not healthy for the skin; which merely irritate the skin. They may do this by swelling or by causing a tugging of the arectores pili muscle> Some lasers will temporarily shrink pore size.
However, your pores are your pores the same way your natural hair color is your hair color. You can darken it or bleach it, but this will only temporarily affect its innate color. So it is with pore size. The pore will rebound to its natural size.
Retin A and the other Retinoids can do wonders for the skin, but shrink pore size it cannot.
Incidentally, the dermatologist who developed Retin A, Dr. Albert Kligman, passed away Februarry 24th.
It's a temporary fix
Unfortunately, there is no way to permanently shrink pores, but there are many ways to diminish their appearance for periods of time.
Both tretinoin and tazarotene prevent the build up of dead skin cells in the pores that make pores look bigger. Glycolic and TCA peels and SilkPeel also make an impact. IPL can give improvement and Fraxel Restore and even fractional CO2 improve pore size for months. Accutane would be too drastic, but it, too, improves pore size for several months. I'd discuss the pros and cons with your board certified dermatologist.
Retin for shrinking pores
Retin A does not shrink pores. Retin A was originally developed and released solely to treat acne. It works great for comedonal acne (whitehead an blackheads), but was later discovered to significantly improve fine lines and wrinkles. Retin A is both an excellent treatment for Acne as well as reducing the signs of photoaging (aging of the skin due to the effects of the sun).
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.